Thunderstorm Wind, Lawrence
- When
- July 24, 5:38 PM CST to 5:43 PM CST
- Where
- Lawrence County, Lawrenceville Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.770, -87.600
Scattered thunderstorms developed along an outflow boundary near I-70 during the afternoon. As clusters of storms moved southeast during the evening, additional development behind the initial storms resulted in multiple rounds of thunderstorms over the same areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered thunderstorms developed along an outflow boundary near I-70 during the afternoon. As clusters of storms moved southeast during the evening, additional development behind the initial storms resulted in multiple rounds of thunderstorms over the same areas. More than 4 inches of rain fell in Lawrence County in six hours, producing isolated flash flooding. The storms also produced an isolated strong wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 24, 5:30 PM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 630 PM CDT Sun Jul 24 2022 .SYNOPSIS... Issued at 308 PM CDT Sun Jul 24 2022 Scattered strong to severe thunderstorms will develop late this afternoon into early this evening...primarily along and south of a Paris to Shelbyville line. Once the storms push further southeast later this evening, partly cloudy and dry conditions are expected for the remainder of the night. && .SHORT TERM...(This evening through Monday) ISSUED AT 308 PM CDT Sun Jul 24 2022 19z/2pm surface analysis shows a cold front approaching I-55 from the northwest. A couple bands of showers persist well ahead of the front across the eastern KILX CWA: however, no significant convection has formed yet. The airmass along/south of a Paris to Shelbyville line has become moderately unstable, with latest mesoanalysis suggesting MLCAPEs of 3000-3500J/kg. While deep layer shear remains modest, think enough instability exists to support scattered strong to severe storms along mesoscale outflow boundaries and/or the approaching synoptic cold front as the afternoon progresses. Am beginning to see agitated Cu and a few radar echoes developing along I-70...and think this will be the area to watch between now and about 23z/6pm. Damaging wind gusts and large hail will be the primary risks from the storms. The cold front will settle southward to I-70 later this evening, then further south to the Ohio River by Monday morning. After some lingering showers/thunder across the E/SE CWA this evening, think conditions will dry out across the board overnight into Monday morning as a weak bubble of high pressure builds into northern Illinois. As the high shifts further eastward and a wave of low pressure develops along the trailing end of the stalled frontal boundary, clouds will be on the increase from west to east by Monday afternoon. A few showers could develop late in the day, especially along/southwest of a Macomb to Springfield line. Thanks to northerly winds behind the front and ample cloud cover, highs on Monday will be considerably cooler...with readings mainly in the upper 70s and lower 80s. .LONG TERM...(Monday night through Sunday) ISSUED AT 308 PM CDT Sun Jul 24 2022 As low pressure tracks along the front, an area of showers and thunderstorms will spread across south-central Illinois Monday night into Tuesday. While there is still some uncertainty concerning the exact placement of the heaviest rainfall axis, confidence is growing that locations south of I-72 will be favored. Given a continued supply of ample moisture flowing across the boundary, rainfall amounts in excess of 2 inches will be possible, which could lead to some flash flooding concerns. The current forecast places the heaviest rain along/south of a Jacksonville...to Taylorville...to Robinson line, but this may shift slightly north/south with future forecast packages. Once placement becomes more certain, a Flood Watch may need to be considered. After a lull in precip chances Tuesday afternoon/night, another cold front will approach from the northwest by the middle of the week. As a result, thunderstorm chances will increase Wednesday into Thursday before the front slowly pushes southward out of the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Jul 24 2022 Cold front has settled southward to the I-70 corridor early this evening...with winds veering to NW at all central Illinois terminals. Mid/high clouds will gradually clear from northwest to southeast this evening, followed by mostly clear conditions overnight into Monday morning. While mid/high clouds will once again be on the increase by Monday afternoon, any lower ceilings or precip associated with the next approaching system will hold off until after 00z Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for ILZ061>063-066>068- 071>073. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Sun Jul 24 2022 ILZ027>031-036>038-040>042-047>050-250730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this afternoon. Severe weather is not expected with these storms. Heat index values up to 95 degrees are possible late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday, mainly near and south of the I-72 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-051>057-061-250730- De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through early evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. Heat index values of around 100 to as high as 105 degrees are likely this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday night. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday morning, mainly from Springfield to Mattoon southward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 7 pm this evening. ILZ062-063-066>068-071>073-250730- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Heat index values 105 to 110 degrees are likely until this evening. Scattered thunderstorms will move into the area this afternoon, lingering through the evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Friday morning. While severe weather is not expected to be widespread, a few of the storms may be strong to severe, mainly during the afternoons. Areas of heavy rain will also occur Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 8 pm this evening. 37
The Evansville,IN radar (KVWX), 58 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flooding on Route 33 south of Russellville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043000, 1042999.